Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 25, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 16, 2008, 5:14 AM CDT for 12 counties in Texas. It took effect at Mar 16, 2008, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2008, 5:14 AM CDT (10:14 UTC)
- In effect from
- Mar 16, 2008, 1:00 PM CDT
- Expired
- Mar 16, 2008, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Crane County, TX, Ector County, TX, Gaines County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 47 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5376 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 161014 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 514 AM CDT SUN MAR 16 2008 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS...WESTERN PERMIAN BASIN...AND THE DAVIS AND GUADALUPE MOUNTAINS FOR 20 TO 25 MPH 20 FT WINDS...CONTINUED DRY CONDITIONS AND VERY HIGH TO EXTREME FIRE DANGER... .A DRY AIRMASS WILL REMAIN INTACT ACROSS THE PLAINS AND MOUNTAINS OF SOUTHEASTERN NEW MEXICO AND FAR WEST TEXAS. WINDS WILL INCREASE THIS AFTERNOON AS AN UPPER LEVEL LOW APPROACHES THE REGION. MOISTURE WILL INCREASE ACROSS THE EASTERN PERMIAN BASIN...HOWEVER A DRY AIRMASS WILL REMAIN ENTRENCHED OVER THE REMAINDER OF THE AREA TODAY WITH RELATIVE HUMIDITY VALUES AGAIN FALLING FROM THE LOW TEENS TO SINGLE DIGITS. NMZ114-115-TXZ057>060-067-074-080-258-161815- /O.UPG.KMAF.FW.A.0021.080316T1800Z-080317T0300Z/ /O.NEW.KMAF.FW.W.0025.080316T1800Z-080317T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-GUADALUPE MOUNTAINS- 514 AM CDT SUN MAR 16 2008 /414 AM MDT SUN MAR 16 2008/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 20 TO 30 MPH IN THE LOWER ELEVATIONS AND 30 TO 45 MPH IN THE HIGHER ELEVATIONS WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 10 PERCENT TO CREATE DANGEROUS FIRE WEATHER CONDTIONS THIS AFTERNOON INTO THIS EVENING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ TXZ045-050-061-068-075-079-081-161815- /O.NEW.KMAF.FW.W.0025.080316T1800Z-080317T0300Z/ GAINES-ANDREWS-ECTOR-CRANE-PECOS-PRESIDIO VALLEY-BIG BEND AREA- 514 AM CDT SUN MAR 16 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS 35 MPH WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT TO CREATE DANGEROUS FIRE WEATHER CONDTIONS THIS AFTERNOON INTO THIS EVENING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS84 KMAF 161839 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 139 PM CDT SUN MAR 16 2008 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS... WESTERN PERMIAN BASIN...AND THE GUADALUPE AND DAVIS MOUNTAINS FOR 20 FT WINDS OF 20 MPH OR GREATER...RH/S OF 5 TO 10 PERCENT...AND VERY HIGH TO EXTREME FIRE DANGER... .A DRY AIRMASS WILL REMAIN ACROSS THE PLAINS AND MOUNTAINS OF SOUTHEASTERN NEW MEXICO AND FAR WEST TEXAS...BUT WILL RESULT IN LOWER RH/S EASTWARD INTO THE PERMIAN BASIN AND LOWER TRANS PECOS. SINCE WINDS OF 20 MPH OR GREATER ARE EXPECTED IN THE THESE AREAS... CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. RH/S WILL INCREASE THIS EVENING...ALONG WITH DECREASING WINDS...TO ALLEVIATE CRITICAL FIRE WEATHER CONDITIONS. TXZ051-062-069-082-170300- /O.EXA.KMAF.FW.W.0025.000000T0000Z-080317T0300Z/ MARTIN-MIDLAND-UPTON-TERRELL- 139 PM CDT SUN MAR 16 2008 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SOUTH WINDS OF 20 TO 30 MPH WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT TO CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON INTO THIS EVENING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ NMZ114-115-TXZ045-050-057>061-067-068-074-075-079>081-258-170300- /O.CON.KMAF.FW.W.0025.000000T0000Z-080317T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-WARD- CRANE-DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY- MARFA PLATEAU-BIG BEND AREA-GUADALUPE MOUNTAINS- 139 PM CDT SUN MAR 16 2008 /1239 PM MDT SUN MAR 16 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... SOUTHWEST WINDS OF 20 TO 30 MPH IN THE LOWER ELEVATIONS AND 30 TO 45 MPH IN THE HIGHER ELEVATIONS WILL COMBINE WITH RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT TO CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON INTO THIS EVENING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
000 WWUS84 KMAF 161949 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 249 PM CDT SUN MAR 16 2008 ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS... WESTERN PERMIAN BASIN...AND THE GUADALUPE AND DAVIS MOUNTAINS FOR 20 FT WINDS OF 20 MPH OR GREATER...RH/S OF 5 TO 10 PERCENT...AND VERY HIGH TO EXTREME FIRE DANGER... .A DRY AIRMASS WILL REMAIN ACROSS THE PLAINS AND MOUNTAINS OF SOUTHEASTERN NEW MEXICO AND FAR WEST TEXAS...BUT WILL RESULT IN LOWER RH/S EASTWARD INTO THE PERMIAN BASIN AND LOWER TRANS PECOS. SINCE WINDS OF 20 MPH OR GREATER ARE EXPECTED IN THE THESE AREAS...CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. RH/S WILL INCREASE THIS EVENING...ALONG WITH DECREASING WINDS...TO ALLEVIATE CRITICAL FIRE WEATHER CONDITIONS. NMZ114-115-TXZ045-050-051-057>062-067>069-074-075-079>082-258- 170300- /O.CON.KMAF.FW.W.0025.000000T0000Z-080317T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-ANDREWS-MARTIN- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 249 PM CDT SUN MAR 16 2008 /149 PM MDT SUN MAR 16 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... SOUTHWEST WINDS OF 20 TO 30 MPH IN THE LOWER ELEVATIONS AND 30 TO 45 MPH IN THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS WILL COMBINE WITH RH/S OF 5 TO 10 PERCENT TO CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON INTO THIS EVENING. OVER THE REST OF THE RED FLAG WARNING AREA...SOUTH TO SOUTHWEST WINDS OF AT LEAST 20 TO 30 MPH WILL COMBINE WITH RH/S OF 6 TO 13 PERCENT TO CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON INTO THIS EVENING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
000 WWUS84 KMAF 170315 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1014 PM CDT SUN MAR 16 2008 ...CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST ACROSS THE GUADALUPE AND DAVIS MOUNTAINS FOR THE REST OF THE EVENING... NMZ114-TXZ074-258-170600- /O.EXP.KMAF.FW.W.0025.000000T0000Z-080317T0300Z/ /O.NEW.KMAF.FW.W.0026.080317T0308Z-080317T0600Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 1014 PM CDT SUN MAR 16 2008 /914 PM MDT SUN MAR 16 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS UNTIL 1 AM CDT /MIDNIGHT MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ MONDAY. WESTERLY WINDS OF 25 TO 35 MPH...WITH A FEW GUSTS AROUND 50 MPH WILL PERSIST ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT. RELATIVE HUMIDITY VALUES OF 10-15 PERCENT WILL ALSO PERSIST ACROSS BOTH MOUNTAIN RANGES THROUGH 1 AM CDT...OR MIDNIGHT MDT. THE COMBINATION OF THE WINDS...LOW RELATIVE HUMIDITY...AND EXTREME FIRE DANGER WILL YIELD FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ NMZ115-TXZ045-050-051-057>062-067>069-075-079>082-170415- /O.EXP.KMAF.FW.W.0025.000000T0000Z-080317T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-ANDREWS-MARTIN- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- 1014 PM CDT SUN MAR 16 2008 /914 PM MDT SUN MAR 16 2008/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR THE SOUTHEAST NEW MEXICO PLAINS...THE WESTERN PERMIAN BASIN...THE TRANS PECOS...AND MUCH OF THE BIG BEND AREA IS NO LONGER IN EFFECT. A RETREATING DRYLINE WILL BRING INCREASING MOISTURE AND GOOD RELATIVE HUMIDITY RECOVERY TO THE PERMIAN BASIN AND LOWER TRANS PECOS REGION TONIGHT. POOR TO FAIR RECOVERY IS EXPECTED ACROSS THE WESTERN PORTIONS OF THE BIG BEND AND THE SOUTHEAST NEW MEXICO PLAINS...BUT WINDS WILL REMAIN BELOW 20 MPH ACROSS THESE LOCATIONS OVERNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 16, 4:33 AM CDT, 41 minutes earlier.
Area forecast discussion, Mar 16, 4:33 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
433 AM CDT SUN MAR 16 2008
.DISCUSSION...
FAIRLY STRONG EASTERLY LOW LEVEL FLOW IS ADVECTING IN HIGHER
DEWPOINTS TO MUCH OF THE CWA THIS MORNING. AN UPPER LEVEL LOW OVER
SOUTHERN CALIFORNIA IS SHOWING LITTLE MOVEMENT ATTM...BUT SHOULD
BEGIN TO MOVE EAST LATER TODAY. MODELS ARE PROGGING A LEAD S/W
TROUGH TO MOVE ACROSS EASTERN NEW MEXICO WHICH WILL HELP SHARPEN
AND PUSH A DRYLINE INTO THE TRANSPECOS REGION AND THE SOUTHERN HIGH
PLAINS. EXPECT FIRE WEATHER CONCERNS WEST OF THE DRYLINE AND WINDY
CONDITIONS EAST OF THE DRYLINE BUT NO RAINFALL IS EXPECTED YET.
UPPED POPS TO CHC CATEGORY ACROSS THE EASTERN PERMIAN BASIN
TONIGHT AS THE LEAD TROUGH MOVES ACROSS THE AREA. ANOTHER STRONG
MINOR TROUGH MOVES ACROSS THE AREA MON NIGHT WHICH WILL BRING
ANOTHER DECENT CHANCE FOR RAIN ACROSS THE EASTERN BASIN. THERE
WILL BE A SLT CHC FOR SHOWERS AND THUNDERSTORMS AREAWIDE THROUGH
TUESDAY...BUT LACK OF DEEP LAYER MOISTURE WILL DEFINITELY KEEP THE
HIGHEST RAIN CHANCES TO THE EAST OF MAF. DRY WEATHER RETURNS FOR
THE REMAINDER OF THE FORECAST PERIOD AS THE PATTERN IS DOMINATED
BY ZONAL FLOW OR WEAK RIDGING. FORTUNATELY THE LACK OF A
FORMIDABLE RIDGE WILL KEEP HIGH TEMPERATURES FROM GETTING TOO
WARM.
.FIRE WEATHER...
A RED FLAG WARNING HAS BEEN ISSUED FOR THE WESTERN TWO THIRDS OF
THE CWA. A DRYLINE WILL SET UP CREATING A SHARP CONTRAST FROM
HIGHER DEWPOINTS IN THE EAST TO MUCH DRIER CONDITIONS OUT WEST.
THERE IS SOME UNCERTAINTY IN WHERE THE DRYLINE WILL SET UP...BUT
FELT IT PRUDENT TO GO AHEAD AND EXPAND IT A COLUMN OF COUNTIES
EAST GIVEN THE RECENT FIRE PROBLEMS AND WINDY CONDITIONS IN THE
VICINITY OF THE DRYLINE. SOMETHING TO KEEP AN EYE ON WILL BE THE
DRYLINE POSITION...AS IT IS NOT UNREASONABLE THAT IT WILL HANG UP
IN EASTERN NEW MEXICO HELPING MATTERS SOME FOR THE TRANSPECOS
REGION. BEST CHANCES FOR RAINFALL WILL BE ACROSS THE EASTERN
PERMIAN BASIN SO AREAS WEST OF THE PECOS RIVER WILL HAVE LITTLE
CHANCE OF ANY ACCUMULATING RAINFALL. FIRE WEATHER CONCERNS WILL
PERSIST THROUGH THE REMAINDER OF THE WEEK BUT WIND SPEEDS ARE
EXPECTED TO BE GENERALLY 10 TO 20 MPH HELPING KEEP FIRE WEATHER
CONCERNS SOMEWHAT REDUCED. ALSO INCREASED MOISTURE IN THE EASTERN
PERMIAN BASIN WILL HELP FIRE CONCERNS IN THAT AREA AS WELL.
HENNIG
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 74 57 74 48 / 0 30 10 40
CARLSBAD NM 80 45 65 42 / 0 10 0 20
DRYDEN TX 80 58 76 51 / 0 10 10 40
FORT STOCKTON TX 87 50 71 47 / 0 10 0 30
GUADALUPE PASS TX 76 41 57 37 / 0 10 0 20
HOBBS NM 78 48 67 43 / 0 10 10 20
MARFA TX 78 42 63 37 / 0 10 0 20
MIDLAND INTL AIRPORT TX 78 52 70 44 / 0 20 10 30
ODESSA TX 78 52 68 42 / 0 20 10 30
WINK TX 84 53 72 47 / 0 10 0 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM NOON TODAY TO 6 AM MDT MONDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
WIND ADVISORY FROM NOON TODAY TO 6 AM MDT MONDAY FOR THE
FOLLOWING ZONES...EDDY COUNTY PLAINS.
TX...RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10
PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...CRANE...DAVIS/APACHE MOUNTAINS
AREA...ECTOR...GAINES...GUADALUPE MOUNTAINS...LOVING...
MARFA PLATEAU...PECOS...PRESIDIO VALLEY...REEVES COUNTY AND
UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...
WARD...WINKLER.
HIGH WIND WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7
AM CDT /6 AM MDT/ MONDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM CDT MONDAY FOR
THE FOLLOWING ZONES...REEVES COUNTY AND UPPER TRANS PECOS...
VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
10Hazardous weather outlook, Mar 16, 4:39 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 439 AM CDT SUN MAR 16 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-170945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 439 AM CDT SUN MAR 16 2008 /339 AM MDT SUN MAR 16 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS ARE EXPECTED TODAY ACROSS MUCH OF THE AREA. A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS. IN THE GUADALUPE MOUNTAINS...EXPECT SOUTHWESTERLY WINDS OF 40 TO 50 MPH WITH GUSTS TO NEAR 70 MPH. ACROSS THE DAVIS MOUNTAINS...EXPECT SOUTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH. IN ADDITION...A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...AND THE VAN HOUR HIGHWAY 54 CORRIDOR. EXPECT SOUTHWEST WINDS NEAR 35 MPH WITH GUSTS TO NEAR 50 MPH. WINDS ALONG AND EAST OF A HOBBS...TO FORT STOCKTON...MARATHON LINE WILL REMAIN OUT OF THE SOUTHEAST AT 20 TO 30 MPH WITH GUSTS NEAR 35 MPH POSSIBLE. THE DRY AND WINDY CONDITIONS WILL KEEP FIRE WEATHER CONCERNS INCREASED THROUGHOUT THE DAY. A RED FLAG WARNING IS IN EFFECT FOR LOCATIONS ALONG AND WEST OF A LAMESA...TO SHEFFIELD...TO SANDERSON LINE THIS AFTERNOON AND EVENING. CAUTION SHOULD BE USED WITH ANYTHING THAT COULD SPARK AND CAUSE A FIRE AS CONDITIONS WILL CONTRIBUTE TO RAPID GROWTH AND SPREAD OF ANY FIRE THAT IS IGNITED TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE STARTING AS EARLY AS SUNDAY NIGHT AND CONTINUE INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 13
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.